71.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

New member

3 REPLIES 3
EmilyA_BCN
Member

Re: New member

Hi Phillipa

 

It’s Emily here from Breast Cancer Care.

 

While you’re waiting for responses on here, I wanted to let you know that we have several telephone volunteers who have had Tamoxifen and understand how difficult the side effects. If you’d like to be put in touch with someone, feel free to call us on 0345 077 1893.

 

Alternatively you could email one of our email volunteers, like Kate, who may be able to help: kate@breastcancercare.org.uk

 

Best wishes

Emily at Breast Cancer Care

Phillipa6
Member

Re: New member

Thank you so much for your response that is so helpful.  I take my medication on a morning before food and I will try your advice and take it after my breakfast.  I will also try to delete my second post and follow your advice on moving this post.  Thank you for your help hopefully I will get better using this forum xxx

Chick1
Member

Re: New member

Hello Phillipa6,

 

Just spotted your Post so Welcome!  Sorry to hear about your diagnosis and that you are experiencing some discomfort on Tamoxifen. 

 

I am not on Tamoxifen, but do take an aromatase inhibitor and they can cause similar problems.  I have been taking for over a year now.  Initially I noticed an increase in nausea as well as indigestion issues.  However, this stopped when I started to take it with food (although they say you can take it with or without food, food also slows the absorption rate of the drug I think so maybe that was all that was needed to resolve the issue for me).  If you have not tried it, try taking, for example, after a meal.

 

Tamoxifen can also have the side effect of increasing anxiety, and yes anxiety can increase digestive problems.  Sometimes it all seems like a vicious circle. 

 

I hope you have outlets to help you manage any excess anxiety - whether it is through physical activity or by expressing yourself in other ways.  This Forum is a good start!

 

Just to let you know that you seem to have posted your first Post twice  - you may get 2 lots of responses or you could delete the other Post.

 

You may also find you get more of a response by Posting any Hormone Treatment queries on the "Going Through Treatment  - Hormone Therapy Section  as more folks on Tamoxifen will see your query.  You could ask the moderators to move your post if you want.

 

Also if  you do a search on that thread, or even through the forum, you will find you are not alone with the digestive and anxiety side effects.

 

Take Care Phillipa,

 

Chick X

 

 

Phillipa6
Member

New member

Thank you for allowing me to join your community, I have read some of the threads and found a lot of support, information and advise is given.  

 I was diagnosed on February 14th 2018 and my life changed.  As you will know the following months are filled with appointments and treatment and it is only really in the last few weeks that I have started to come to terms  and accept that I have been diagnosed with breast cancer.

I am prescribed tamoxifen and have started to have a few SE the worst being indigestion.  I have heartburn and belch and wondered whether anyone else has had this.  My GP has prescribed lansoprazole which has helped.

 Sometimes I wonder whether my levels of anxiety have contributed to my SE as sometimes I feel others think It has but they are kind enough not to say it to me.

i hope this post is ok and wondered whether others have similar experiences!!